Javid says fourth dose of Covid jab is ‘under review’
We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info
The vaccine rollout in the UK continues, with the next age group set to be offered the jabs being five to 11-year-olds. The vaccine has been linked to plenty of benefits, ranging from a lower risk of catching and spreading Covid to even preventing death. But like any medicine, Covid vaccines are also associated with a list of possible side effects.
Eight days after getting her AstraZeneca vaccine, Kim Lockwood, 34, was struck down with an excruciating headache in March 2021.
Rushed into Rotherham Hospital, her health took a turn for the worse and she was pronounced dead.
The mum died from bleeding on the brain that was induced by a rare side effect of the Covid jab.
According to the coroner’s report, the cause of death was determined as Vaccine-Induced Thrombotic Thrombocytopenia (VITT).
In case you’re not aware, thrombosis happens when blood clots block your blood vessels, Johns Hopkins Medicine explains.
Sadly, this condition triggered bleeding in the brain for the mum which proved fatal.
According to the Government data, this type of side effect is believed to be “extremely rare”.
The figures share there have been 78 deaths and 437 cases of thromboembolic events.
These statistics were estimated after administering 24.9 million first doses and 24.2 million second doses of the AstraZeneca jab.
Some evidence reports that the incidence of thromboembolic events seems higher in women compared to men.
However, the Government adds this is not seen across all age groups and the difference is only small.
“The advice remains that the benefits of the vaccine outweigh the risks in the majority of people,” they concluded.
What are the warning signs of (VITT)?
American Society of Hematology lists these symptoms:
- Severe headache
- Visual changes
- Abdominal pain
- Nausea and vomiting
- Back pain
- Shortness of breath
- Leg pain or swelling
- Petechiae, easy bruising, or bleeding.
They add that if you experience these signs four to 42 days after the jab, you need to get an “urgent medical evaluation”.
Apart from the headache in Kim’s case, she also experienced blurred vision, vomiting, as well as not being able to speak in full sentences.
The latter symptoms appeared the next day which prompted her to return to hospital, after leaving the A&E the day before because of a long wait.
South Yorkshire Coroner Nicola Mundy explained that an MRI scan should have been arranged sooner for Kim, however, this still wouldn’t have saved the patient’s life because of the “sudden and catastrophic” bleeding.
The coroner added that the relationship between the Covid jab and VITT wasn’t well known.
However, the condition is now better recognised since the vaccine rollout started.
Source: Read Full Article